UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Cholesterol embolisation. A lethal complication of instrumentation of an aneurysmal aorta: a case report.

Geroulakos, G; Homer-Vanniasinkam, S; Wilkinson, A; Galloway, I; (1997) Cholesterol embolisation. A lethal complication of instrumentation of an aneurysmal aorta: a case report. Int Angiol , 16 (1) 69 - 71.

Full text not available from this repository.

Abstract

A case of cholesterol embolisation (CE) following instrumentation of an aneurysmal aorta is presented. The patient developed myalgias, livedo reticularis in the buttocks, suprapubic area and legs, that progressed to patchy gangrene and renal failure. Maximum conservative management including heparin, iloprost and haemodialysis was ineffective, in keeping with previous reports that there is no known therapy for CE. The aetiology, presentation, treatment and prognosis of this condition is discussed. With the ever increasing use of endovascular treatment of abdominal aortic aneurysms, this complication may be more frequently encountered.

Type:Article
Title:Cholesterol embolisation. A lethal complication of instrumentation of an aneurysmal aorta: a case report.
Location:ITALY
Language:English
Keywords:Aged, Aortic Aneurysm, Abdominal, Buttocks, Embolism, Cholesterol, Fatal Outcome, Female, Gangrene, Humans, Multiple Organ Failure, Postoperative Complications
UCL classification:UCL > School of Life and Medical Sciences > Faculty of Medical Sciences > Surgery and Interventional Science (Division of)

Archive Staff Only: edit this record